Talk

Advanced search

Can the pill make your hair fall out?

(10 Posts)
Unsureofthescore113 Tue 30-Jul-19 00:00:30

Posting here for traffic.

So as above really. I’ve always had long thick beautiful hair and always used to have comments all of my life. But since I hit my thirties it started to fall out in clumps. I had my DS 5 years ago and I only noticed it 2 years ago. I went to the doctor back then who run every blood test you could think of and says all my levels of everything were fine and couldn’t work out what the problem was! :-(

So since then I’ve been trying to improve my stress levels, my diet, taking biotin supplements, not having hot appliances on my hair, using caffeine shampoo etc but whatever I do just gets worse and worse. Then I remember, 5 years ago my doctor switched my birth control pills to desogestrel which I think are progesterone only? And I’m wondering if there is a link?? If anyone else has experienced this I think I’ll stop taking them as I seriously am losing more than 100 hairs every time I wash it :-(

OP’s posts: |
redastherose Tue 30-Jul-19 00:03:29

It's definitely worth coming off the pill and trying to do without any form of hormonal contraceptives while you see if your hair recovers. My hair thinning was caused by stress but was triggered by a change in hormones after having my youngest.

Redannie118 Tue 30-Jul-19 00:10:04

When i had my ds 20 years ago i lost nearly all my hair. I was told by a trichologist the pill is a huge help with post- partum hair loss but it must be the combined pill as its the oestrogen thats needed. Have a look at Philip Kingsleys web page, theres some good info on there about how different pills effect hair

RockinHippy Tue 30-Jul-19 02:11:06

A few vitamin & mineral deficiencies cause hair loss & you can be deficient with a good diet if you have any kind of an absorption problem, such as Pernicious Anaemia or Heliobacter Pylori infection. Iron, B12, folate, Biotin all affect the hair & maybe more too,

Unsureofthescore113 Tue 30-Jul-19 04:51:11

Thanks all for the advice :-) I’ll have a look at that website thank you. I seriously hope I can find something which will help as I may end up needing a wig before too long. I’m only mid thirties so I’m mortified :-(

OP’s posts: |
Unsureofthescore113 Sun 11-Aug-19 06:19:40

Well a week off of the pill and my hair is getting worse... I’ve actually got patches forming now... Ive decided to go the hairdressers today to get it all chopped off. I’ve never gone short before and I’m terrified... handhold please? :-( ive been looking at wigs in case it all goes wrong which I’m sure it will...

OP’s posts: |
ItsAMiracle2015 Mon 25-Nov-19 02:48:49

@Unsureofthescore113 it's been a while since your post, but I'm having the same problem (also on the same pill with a nearly 5 year old lb). Did things improve?

Boofy82 Tue 20-Oct-20 14:36:42

Hi Unsureofthescore113. Can I ask if your haor has improved/ gotten worse since this post? I came off the pill in may and mave lost soo much hair. I have been looking at buying a wig sad
I am hopeing it is temp but have found lots of posts from women who this has happened to; but no updates!

PurpleHoodie Tue 20-Oct-20 15:26:49

"Can the pill make your hair fall out?"

Yes.

Boofy82 Thu 29-Oct-20 10:14:07

PurpleHoodie

"Can the pill make your hair fall out?"

Yes.

but does ot come back? Looking for news of people who went through this some time ago as there never seem to be any updates 6 months/ a year later. There are lots of posts from women suffering with hair loss as its happening; but I'd like to know what happened; did it recover/ get worse/ stay the same?

Join the discussion

To comment on this thread you need to create a Mumsnet account.

Join Mumsnet

Already have a Mumsnet account? Log in